MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX MANUAL RESUSCITATION ACCESSORIES; VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX MANUAL RESUSCITATION ACCESSORIES; VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)
Model Number 8501
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Operator of device is unknown.No information has been provided to date.The device history record (dhr) was at the supplier.A product sample was received for evaluation.Visual and functional testing were performed.Review of changes relevant to the product and lot numbers reported determined that the absence of the product expiration date was not the result of a manufacturing related issue, but part of a change to our product's packaging.As similar products from other, non-smiths brands do not feature printed expiration dates, it was requested that the packaging of the resuscitators be modified to no longer include these dates.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that no expiration date listed.No patient injury was reported.

Brand Name
PORTEX MANUAL RESUSCITATION ACCESSORIES
Common Device Name
VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15437286
Report Number3012307300-2022-19434
Device Sequence Number6005613
Product Code BTM
UDI-Device Identifier10351688431530
UDI-Public10351688431530
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K014115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8501
Device Catalogue Number8501
Device Lot Number200107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown